Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Fourier series of functions of $ \Lambda $-bounded variation

Author: Daniel Waterman
Journal: Proc. Amer. Math. Soc. 74 (1979), 119-123
MSC: Primary 42A16; Secondary 42A20
MathSciNet review: 521884
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the Fourier coefficients of functions of $ \Lambda $-bounded variation, $ \Lambda = \{ {\lambda _n}\} $, are $ O({\lambda _n}/n)$. This was known for $ {\lambda _n} = {n^{\beta + 1}}, - 1 \leqslant \beta < 0$. The classes L and HBV are shown to be complementary, but L and $ \Lambda {\text{BV}}$ are not complementary if $ \Lambda {\text{BV}}$ is not contained in HBV. The partial sums of the Fourier series of a function of harmonic bounded variation are shown to be uniformly bounded and a theorem analogous to that of Dirichlet is shown for this class of functions without recourse to the Lebesgue test.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42A16, 42A20

Retrieve articles in all journals with MSC: 42A16, 42A20

Additional Information

Article copyright: © Copyright 1979 American Mathematical Society